Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 134, NWS Shreveport, LA

August 22, 2021Anderson County, Cherokee County, Houston County, Texas

NWS Shreveport, LA issued this river flood warning at Aug 22, 2021, 8:46 AM CDT for Anderson County, Cherokee County, Houston County, Texas. It took effect at Aug 22, 2021, 9:15 AM CDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Aug 22, 2021, 8:46 AM CDT (13:46 UTC)
In effect from
Aug 22, 2021, 9:15 AM CDT
Expired
Aug 26, 2021, 8:22 AM CDT
In force
4 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Anderson County, TX, Cherokee County, TX, Houston County, TX

The radar

The Shreveport radar (KSHV), 161 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River near Neches (NCST2). The gauge peaked at 12.37 ft at Aug 24, 2021, 2:00 AM CDT.

actionminormoderate101508/2208/2308/2408/2508/2608/27
Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08032000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

016 
WGUS44 KSHV 221346
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
846 AM CDT Sun Aug 22 2021

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following rivers in Texas...

  Neches River Near Neches affecting Cherokee, Houston and Anderson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC001-073-225-231400-
/O.NEW.KSHV.FL.W.0134.210822T1415Z-210825T1200Z/
/NCST2.1.ER.210822T1415Z.210823T0600Z.210824T1800Z.NO/
846 AM CDT Sun Aug 22 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the Neches River Near Neches.
* Until Wednesday morning.
* At 8:30 AM CDT Sunday the stage was 12.0 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this morning to a crest of 12.2 feet just after midnight tonight. 
  It will then fall below flood stage early Tuesday afternoon.
* Impact...At 12.0 feet, Expect minor lowland flooding of the 
  heavily wooded floodplain. Ranchers that may have livestock and 
  equipment in the river bottoms should move them to higher ground.  
  Expect minor flooding of the boat ramp.


&&

LAT...LON 3204 9544 3167 9524 3166 9537 3180 9544
      3188 9548

$$

25
6 follow-up statements
468 
WGUS84 KSHV 231244
FLSSHV

Flood Statement
National Weather Service Shreveport LA
744 AM CDT Mon Aug 23 2021

...The Flood Warning is extended for the following rivers in Texas...

  Neches River Near Neches affecting Cherokee, Houston and Anderson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC001-073-225-241245-
/O.EXT.KSHV.FL.W.0134.000000T0000Z-210826T1200Z/
/NCST2.1.ER.210822T1500Z.210823T1800Z.210825T1800Z.NO/
744 AM CDT Mon Aug 23 2021

...The Flood Warning is now in effect until Thursday morning...

The Flood Warning continues for
  the Neches River Near Neches.
* Until Thursday morning.
* At 6:30 AM CDT Monday the stage was 12.3 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 12.3 feet 
  this afternoon. It will then fall below flood stage early 
  Wednesday afternoon.
* Impact...At 12.0 feet, Expect minor lowland flooding of the 
  heavily wooded floodplain. Ranchers that may have livestock and 
  equipment in the river bottoms should move them to higher ground.  
  Expect minor flooding of the boat ramp.


&&

LAT...LON 3204 9544 3167 9524 3166 9537 3180 9544
      3188 9548

$$

25
287 
WGUS84 KSHV 241322
FLSSHV

Flood Statement
National Weather Service Shreveport LA
822 AM CDT Tue Aug 24 2021

...The Flood Warning is extended for the following river in Texas...

  Neches River Near Neches affecting Cherokee, Houston and Anderson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Caution is urged when walking near riverbanks.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC001-073-225-251500-
/O.EXT.KSHV.FL.W.0134.000000T0000Z-210827T0600Z/
/NCST2.1.ER.210822T1500Z.210824T0930Z.210826T1200Z.NO/
822 AM CDT Tue Aug 24 2021

...The Flood Warning is now in effect until early Friday morning...

The Flood Warning continues for
  the Neches River Near Neches.
* Until early Friday morning.
* At 7:30 AM CDT Tuesday the stage was 12.4 feet.
* Flood stage is 12 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:30 AM CDT Tuesday was 12.4 feet.
* Forecast...The river is expected to fall below flood stage 
  Thursday morning and continue falling to 10.8 feet Sunday morning.
* Impact...Minor lowland flooding.


&&

LAT...LON 3204 9544 3167 9524 3166 9537 3180 9544
      3188 9548

$$

08
315 
WGUS84 KSHV 250048
FLSSHV

Flood Statement
National Weather Service Shreveport LA
748 PM CDT Tue Aug 24 2021

...The Flood Warning continues for the following rivers in Texas...

  Neches River Near Neches affecting Cherokee, Houston and Anderson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Caution is urged when walking near riverbanks.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC001-073-225-260100-
/O.EXT.KSHV.FL.W.0134.000000T0000Z-210827T0000Z/
/NCST2.1.ER.210822T1500Z.210824T0930Z.210826T0600Z.NO/
748 PM CDT Tue Aug 24 2021

...The Flood Warning is now in effect until Thursday evening...

The Flood Warning continues for
  the Neches River Near Neches.
* Until Thursday evening.
* At 7:30 PM CDT Tuesday the stage was 12.3 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage early 
  Thursday morning and continue falling to 9.2 feet Sunday evening.
* Impact...At 12.0 feet, Expect minor lowland flooding of the 
  heavily wooded floodplain. Ranchers that may have livestock and 
  equipment in the river bottoms should move them to higher ground.  
  Expect minor flooding of the boat ramp.


&&

LAT...LON 3204 9544 3167 9524 3166 9537 3180 9544
      3188 9548

$$

25
326 
WGUS84 KSHV 251328
FLSSHV

Flood Statement
National Weather Service Shreveport LA
828 AM CDT Wed Aug 25 2021

...The Flood Warning continues for the following river in Texas...

  Neches River Near Neches affecting Cherokee, Houston and Anderson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Caution is urged when walking near riverbanks.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC001-073-225-261500-
/O.EXT.KSHV.FL.W.0134.000000T0000Z-210826T2100Z/
/NCST2.1.ER.210822T1500Z.210824T0930Z.210826T0300Z.NO/
828 AM CDT Wed Aug 25 2021

...The Flood Warning is now in effect until tomorrow afternoon...

The Flood Warning continues for
  the Neches River Near Neches.
* Until tomorrow afternoon.
* At 7:30 AM CDT Wednesday the stage was 12.2 feet.
* Flood stage is 12 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:30 AM CDT Wednesday was 12.4 feet.
* Forecast...The river is expected to fall below flood stage late 
  this Wednesday  evening and continue falling to 8.5 feet Monday 
  morning.
* Impact...Minor lowland flooding to diminish and end through this 
  Wednesday evening.


&&

LAT...LON 3204 9544 3167 9524 3166 9537 3180 9544
      3188 9548

$$

08
316 
WGUS84 KSHV 260122
FLSSHV

Flood Statement
National Weather Service Shreveport LA
822 PM CDT Wed Aug 25 2021

...The Flood Warning is extended for the following rivers in Texas...

  Neches River Near Neches affecting Cherokee, Houston and Anderson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Caution is urged when walking near riverbanks.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC001-073-225-270000-
/O.EXT.KSHV.FL.W.0134.000000T0000Z-210827T0000Z/
/NCST2.1.ER.210822T1500Z.210824T0930Z.210826T0600Z.NO/
822 PM CDT Wed Aug 25 2021

...The Flood Warning is now in effect until tomorrow evening...

The Flood Warning continues for
  the Neches River Near Neches.
* Until tomorrow evening.
* At 7:30 PM CDT Wednesday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage just 
  after midnight tonight and continue falling to 8.0 feet Monday 
  evening.
* Impact...At 12.0 feet, Expect minor lowland flooding of the 
  heavily wooded floodplain. Ranchers that may have livestock and 
  equipment in the river bottoms should move them to higher ground.  
  Expect minor flooding of the boat ramp.


&&

LAT...LON 3204 9544 3167 9524 3166 9537 3180 9544
      3188 9548

$$

25
956 
WGUS84 KSHV 261322
FLSSHV

Flood Statement
National Weather Service Shreveport LA
822 AM CDT Thu Aug 26 2021

...The Flood Warning is cancelled for the following river in Texas...

  Neches River Near Neches affecting Cherokee, Houston and Anderson 
  Counties.

TXC001-073-225-261430-
/O.CAN.KSHV.FL.W.0134.000000T0000Z-210826T1322Z/
/NCST2.1.ER.210822T1500Z.210824T0930Z.210826T0430Z.NO/
822 AM CDT Thu Aug 26 2021

...The Flood Warning for the Neches River Near Neches has been 
cancelled...

The Flood Warning is cancelled for
  the Neches River Near Neches.
* At 7:30 AM CDT Thursday the stage was 11.9 feet.
* Flood stage is 12 feet.
* Forecast...The river is expected to fall to 7.7 feet Tuesday 
  morning.


&&

LAT...LON 3204 9544 3167 9524 3166 9537 3180 9544
      3188 9548

$$

08

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Aug 22, 6:52 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 22, 6:52 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
652 AM CDT Sun Aug 22 2021

.AVIATION...

For the ArkLaTex terminals VFR may briefly drop in light BR at
for a couple sites or maybe a sct deck. Otherwise, NW component
backing to S/SW during the day with speeds less than 10kts. We may
have some vicinity thunderstorm on the fringe at KELD/KMLU during
the mid to late aftn. Similar night again most nights this week
with little in the way of convection for the work week as the heat
builds. /24/

&&

.PREV DISCUSSION... /issued 650 AM CDT Sun Aug 22 2021/

SHORT TERM.../Today through Monday/

Another hot and mostly dry day ahead with air temps in the low to
mid 70s and light South or calm wind. Just a little patchy fog and
not many clouds at this time. We are still looking a slight chance
for showers and thunderstorms from central Arkansas into northeast
Louisiana. Highs will likely better yesterday's effort by another
degree as we climb toward that triple digit mark. Our winds will
be NW early and then back to SW and S by this evening. We will see
any chance for convection mainly for the mid to late afternoon.
Otherwise we continue to dry out and heat up as we move into the
work week. Another heat advisory will be posted for Monday. /24/

LONG TERM.../Monday Night through Sunday/

Our region will continue to be under the influence of high pressure
aloft to begin the long term forecast with upper ridging centered
from the TX Hill Country, eastward through the heart of the
ArkLaTex, into the Tenn Valley. This feature will tend to limit any
possible diurnally driven convection while continuing to compress
the atmosphere, resulting in hot temperatures.

As we move into the middle of the work week, have introduced chance
pops across our southeast third for Wed as there are indications
that the upper ridge axis will begin to lift northward into the
Southern Plains, allowing for more in the way of diurnally driven
convection across our southern and eastern zones. Our area being
under the influence of the easterlies will continue through the end
of the upcoming work week as the ridge continues to shift more
northward towards the Middle Miss Valley into the Ohio Valley. While
these will not be large precipitation chances, this flow may tend to
quell temperatures just slightly compared to the oppressive heat our
area will experience earlier in the work week. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  97  77  99  78 /  10   0  10   0
MLU  96  77  98  77 /  30  10  10  10
DEQ  95  75  97  74 /  10   0   0   0
TXK  96  77  98  77 /  10   0   0   0
ELD  94  76  96  74 /  20  10  10  10
TYR  95  75  97  77 /   0   0   0   0
GGG  95  75  98  76 /  10   0   0   0
LFK  98  75  99  77 /  10   0  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
     070>073.

LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
     017>022.

OK...Heat Advisory until 7 PM CDT this evening for OKZ077.

TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

24/13
Hazardous weather outlook, Aug 22, 3:29 AM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
329 AM CDT Sun Aug 22 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-231200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
329 AM CDT Sun Aug 22 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

A Heat Advisory remains in effect for the entire Four State Region
through 7 pm this evening. Afternoon heat index temperatures will
likely range between 105 and 110 degrees this afternoon. While an
isolated thunderstorm will be possible today, mainly across South
Central Arkansas and Northeast Louisiana, no strong to severe
thunderstorms are expected at this time. Otherwise, no hazardous
weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

The above normal temperatures and high heat index temperatures
will be here to stay through at least the middle part of the
upcoming work week. Small rain chances are back in the forecast
for Wednesday through next weekend which may help to taper
temperatures slightly.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed.

13

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.